MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LCP ONE-THIRD TUBULAR PLATE WITH COLLAR 10 HOLES/117MM; PLATE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LCP ONE-THIRD TUBULAR PLATE WITH COLLAR 10 HOLES/117MM; PLATE,FIXATION,BONE
Model Number 241.401
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, a patient underwent a revision of the open reduction and internal fixation and bone grafting due to a broken locking compression plate (lcp).The lcp one-third tubular was removed using an unknown synthes stardrive screwdriver.By means of subperiosteal dissection all around the ulnar shaft, the surgeon was able to mobilize the site, manipulate and get to the nonunion site.Then the fibrous tissue from the fracture site was then removed.Significant amount of comminution of the posterior aspect was noticed, then both sides of the ulnar shaft was recanalized, removing any fibrous tissue.Once this was done, the bone was then scalloped using a saw and a small osteotome to aid in bone graft incorporation.A ten-hole 2.7 limited contact-dynamic compression plate (lc-dcp) was placed onto the subcutaneous border placing five (5) holes above and five (5) holes below.The fracture was compressed using multiple 2.7 screws on either side compressing, then the remaining screws were placed having cortices above and below the fracture.On (b)(6) 2018, the patient underwent an open reduction and internal fixation of the left radius and ulna midshaft due to a fracture in the left arm and was implanted with one (1) lcp one-third tubular with collar 10 holes 117mm, one (1) unknown plate, two (2) stardrive cortex screw self-tapping 16mm, three (3) stardrive cortex screw self-tapping 18mm, one (1) stardrive cortex screw self-tapping 20mm, two (2) stardrive cortex screw self-tapping, two (2) locking screw self-tapping with stardrive recess 18mm, one (1) locking screw self-tapping with stardrive recess 16mm and three (3) stardrive cortex screw self-tapping 14mm.On (b)(6) 2019, the patient heard and felt a snap in the left arm while changing clothes.The patient was not hurt right away, but it gradually became worse over the weekend.The patient went to see a surgeon on (b)(6) 2019.An x-ray was taken, and the patient was informed that the locking compression plate (lcp) had broken and would need an immediate surgery to remove and replace the broken device.The patient is in the process of a very slow and painful recovery.Concomitant devices reported: locking screw self-tapping with stardrive (tm) recess 18mm (part# 212.105, lot# unknown, quantity 2); locking screw self-tapping with stardrive (tm) recess 16mm (part# 212.104, lot# unknown, quantity 1); stardrive cortex screw self-tapping 14mm (part# 02.200.014, lot# unknown, quantity 3).This report is for one (1) lcp one-third tubular plate with collar 10 holes/117mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history records review was completed for part: 241.401, lot: h340874.Manufacturing location: elmira, manufacturing date: apr 18, 2017.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The lcp one-third tubular plate with collar 10 holes/ 117 mm (part # 241.401, lot # h340874, mfg #18-apr-2017) was received with the plate broken into 2 pieces.The plate broke at the fifth hole from the end where the part number is etched.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional analysis was completed and met specifications.Relevant drawings were reviewed.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant medical products : stardrive cortex screw self-tapping 16mm (part# 02.200.016, lot# h653998, quantity 1), locking screw self-tapping with stardrive (tm) recess 14mm (part# 212.103, lot# unknown, quantity 1), locking screw self-tapping with stardrive (tm) recess 16mm (part# 212.104, lot# unknown, quantity 1), stardrive cortex screw self-tapping 14mm (part# 02.200.014, lot# h677890, quantity 1, stardrive cortex screw self-tapping 14mm (part# 02.200.014, lot# h382054, quantity 1), stardrive cortex screw self-tapping 14mm (part# 02.200.014, lot# h363128, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Updated on 17jun2019.Seven images were received on 10jun2019 and was reviewed.Based on the x-rays it could not be confirmed for plate breakage; however physical product was received earlier and investigated on 16may2019 and plate breakage was confirmed.Therefore no new conclusion were obtained.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LCP ONE-THIRD TUBULAR PLATE WITH COLLAR 10 HOLES/117MM
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8578123
Report Number2939274-2019-57813
Device Sequence Number11159720
Product Code HRS
UDI-Device Identifier10886982166951
UDI-Public(01)10886982166951
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K011335
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number241.401
Device Catalogue Number241.401
Device Lot NumberH340874
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2019
Initial Date Received by Manufacturer 04/05/2019
Supplement Date Received by Manufacturer05/06/2019
05/06/2019
06/10/2019
Initial Report FDA Received Date05/03/2019
Supplement Report FDA Received Date05/06/2019
06/03/2019
06/21/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LOCKING SCREW SELF-TAPPING WITH STARDRIVE 14MM; LOCKING SCREW SELF-TAPPING WITH STARDRIVE 14MM; LOCKING SCREW SELF-TAPPING WITH STARDRIVE 16MM; LOCKING SCREW SELF-TAPPING WITH STARDRIVE 16MM; LOCKING SCREW SELF-TAPPING WITH STARDRIVE 18MM; LOCKING SCREW SELF-TAPPING WITH STARDRIVE 18MM; LOCKING SCREW SELF-TAPPING WITH STARDRIVE 14MM.; LOCKING SCREW SELF-TAPPING WITH STARDRIVE 16MM.; LOCKING SCREW SELF-TAPPING WITH STARDRIVE 18MM.
Outcome Attributed to Adverse Event Required Intervention;